Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke



Publications [#235518] of Pankaj K. Agarwal

Papers Published

  1. Agarwal, PK; Xie, J; Yang, J; Yu, H, Input-sensitive scalable continuous join query processing, Acm Transactions on Database Systems, vol. 34 no. 3 (2009), ISSN 0362-5915 [doi]
    (last updated on 2018/10/20)

    This article considers the problem of scalably processing a large number of continuous queries. Our approach, consisting of novel data structures and algorithms and a flexible processing framework, advances the state-of-the-art in several ways. First, our approach is query sensitive in the sense that it exploits potential overlaps in query predicates for efficient group processing. We partition the collection of continuous queries into groups based on the clustering patterns of the query predicates, and apply specialized processing strategies to heavily clustered groups (or hotspots). We show how to maintain the hotspots efficiently, and use them to scalably process continuous select-join, band-join, and window-join queries. Second, our approach is also data sensitive, in the sense that it makes cost-based decisions on how to process each incoming tuple based on its characteristics. Experiments demonstrate that our approach can improve the processing throughput by orders of magnitude. © 2009 ACM.
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320